Hello, I am a 44 year old woman in great health. However, I have developed a rash on the back of my neck. It started out as a small flat red dot. It developed a ring around it and the ring got bigger. It tried over the counter antifungals that did not help. I had it for about four months. Just as it was going away, another one developed. The doctor told me it was not a fungus and gave me a strong steroid creme. It has not helped at all. I have had the newest patch for about three months and it is now the size of a tennis ball. It does not hurt or itch. Some days it looks very pale like it is going away. Other days it is bright red. Sometimes the ring around it is a little dry to the touch, but when I apply a cream it makes it worse. Any help?
Without examination,confirmation of a diagnosis is tough but it can be pityriasis versicolor or pityriasis rosea.
Pityriasis rosea is a common human skin disease which presents as numerous patches of pink or red oval rash. The rash may be accompanied by low-grade headache, fever, nausea and fatigue and sometimes by itching.Pityriasis versicolor is a common skin infection caused by the yeast Malassezia furfur. This skin disease commonly affects adolescents and young adults, especially in warm and humid climates.
No treatment is usually required for P.rosea. In most patients, the condition lasts only a matter of weeks or months(upto six months).But for P.versicolor topical and oral antifungals may be needed.I would suggest a dermatologist’s consultation for the same.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional doubts.Kind regards.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.